Hail, Wichita
- When
- April 13, 6:38 PM CST
- Where
- Wichita County, 8.01 mi W of Burkburnett
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 34.090, -98.700
Elevated convection developed during the late afternoon and evening well north of a cold front. A few storms produced marginally severe hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
Elevated convection developed during the late afternoon and evening well north of a cold front. A few storms produced marginally severe hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Apr 13, 2:11 PM CST, 4 hours 27 minutes earlier.
Area Forecast Discussion National Weather Service Norman OK 311 PM CDT Tue Apr 13 2021 ...New LONG TERM... .SHORT TERM... (This evening through Wednesday) Issued at 109 PM CDT Tue Apr 13 2021 Showers and storms will slowly move in from the southwest, spreading into central Oklahoma this evening into tonight, driven largely by isentropic ascent. Fairly weak instability may support a few rumbles of thunder. Tomorrow morning this round of precipitation will move out, followed by another wave of precipitation coming in from the west Wednesday afternoon associated with another small disturbance in the upper flow. Cool temperatures and mostly overcast skies will persist as northeasterly surface flow continues. Day && .LONG TERM... (Wednesday night through next Monday) Issued at 311 PM CDT Tue Apr 13 2021 A quasi-zonal pattern will become a little more active into the long term, with a more pronounced trough crossing the region Friday. One wave of light precip should be exiting Wednesday night, followed by a break, and then a more consolidated area of precipitation will develop within warm/moist advection and isentropic ascent Thursday night lasting through Friday. The majority of precipitation should fall early Friday and then decrease later in the day, ending overnight. Below normal temperatures will occur in the wake of this system until winds become more southwesterly and downslope early next week. BRB && .AVIATION... (18Z TAFS) Issued at 1213 PM CDT Tue Apr 13 2021 MVFR ceilings and rain showers with some embedded thunderstorms will move in slowly from the southwest up into central Oklahoma. KCSM, KPNC, and KSWO will be near the edge of this precipitation swath. By morning most of this activity should start moving out. Northeast winds will diminish this evening. Day && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 67 46 62 46 / 20 80 30 10 Hobart OK 67 44 61 46 / 30 70 40 10 Wichita Falls TX 69 49 63 49 / 40 80 40 20 Gage OK 62 39 59 41 / 0 10 30 10 Ponca City OK 65 44 64 43 / 10 20 10 10 Durant OK 72 52 65 51 / 20 70 20 40 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...14 LONG TERM....12 AVIATION...14
Hazardous Weather Outlook National Weather Service Norman OK 148 PM CDT Tue Apr 13 2021 OKZ004>048-050>052-TXZ083>090-141900- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 148 PM CDT Tue Apr 13 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...This Afternoon and Tonight... .Thunderstorms... More widespread thunderstorm chances return mainly to western north Texas and the southern half of Oklahoma this evening into early Wednesday morning. A few strong storms with hail up to the size of nickels are possible with this activity, but severe weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... .Thunderstorms... Isolated to widely scattered thunderstorms will be possible Wednesday afternoon mainly along and west of Interstate 35 and south of Intestate 40. Occasional rain and thunderstorm chances will continue Thursday and especially Friday. Severe thunderstorm chances appear to be low during these times. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
617 PM CDT Tue Apr 13 2021
OKZ027-038-132345-
Grady OK-Comanche OK-
617 PM CDT Tue Apr 13 2021
...SIGNIFICANT WEATHER ADVISORY FOR southern Grady and northeastern
Comanche Counties Until 645 PM CDT...
AT 615 PM CDT, a strong thunderstorm was located 5 miles northeast of
Sterling, moving northeast at 35 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
LAT...LON 3471 9816 3483 9821 3486 9817 3485 9809
3490 9809 3503 9787 3482 9772
TIME...MOT...LOC 2315Z 240DEG 31KT 3481 9811
..speg.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
623 PM CDT TUE APR 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0533 PM HAIL TIPTON 34.51N 99.14W
04/13/2021 M1.00 INCH TILLMAN OK TRAINED SPOTTER
0557 PM HAIL 3 ESE FORT COBB RESERVO 35.17N 98.44W
04/13/2021 E0.88 INCH CADDO OK TRAINED SPOTTER
&&SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
636 PM CDT Tue Apr 13 2021
OKZ036-037-TXZ085-140000-
Tillman OK-Jackson OK-Wilbarger TX-
636 PM CDT Tue Apr 13 2021
...SIGNIFICANT WEATHER ADVISORY FOR northwestern Tillman...
southeastern Jackson and north central Wilbarger Counties Until 700
PM CDT...
AT 633 PM CDT, a strong thunderstorm was located 5 miles north of
Fargo, moving northeast at 50 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
LAT...LON 3464 9908 3464 9900 3460 9900 3459 9883
3451 9883 3450 9882 3427 9930 3436 9938
TIME...MOT...LOC 2333Z 228DEG 45KT 3437 9925
..speg.SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 645 PM CDT Tue Apr 13 2021 TXZ085-086-088-140015- Wichita TX-Wilbarger TX-Baylor TX- 645 PM CDT Tue Apr 13 2021 ...SIGNIFICANT WEATHER ADVISORY FOR western Wichita...southeastern Wilbarger and north central Baylor Counties Until 715 PM CDT... AT 642 PM CDT, a strong thunderstorm was located 7 miles southeast of Grayback, moving northeast at 40 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 50 MPH... LAT...LON 3378 9919 3395 9925 3415 9884 3391 9867 TIME...MOT...LOC 2342Z 239DEG 33KT 3391 9908 ..speg.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
721 PM CDT TUE APR 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0716 PM HAIL ELECTRA 34.03N 98.92W
04/13/2021 E0.70 INCH WICHITA TX AMATEUR RADIO
&&
JPSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 733 PM CDT Tue Apr 13 2021 TXZ083>085-140100- Foard TX-Wilbarger TX-Hardeman TX- 733 PM CDT Tue Apr 13 2021 ...SIGNIFICANT WEATHER ADVISORY FOR southeastern Foard...southwestern Wilbarger and southeastern Hardeman Counties Until 800 PM CDT... AT 732 PM CDT, a strong thunderstorm was located 4 miles southwest of Thalia, moving northeast at 30 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 50 MPH... LAT...LON 3385 9963 3396 9974 3421 9938 3395 9920 TIME...MOT...LOC 0032Z 240DEG 26KT 3394 9961 ..speg.
The Altus AFB radar (KFDR), 40 km away, was scanning. The volume nearest the first event began at 00:37 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2021Every state in 2021This day in weather historyWarnings in Texas, April 2021
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 956991, 956992.